U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 12-05-2011, 06:36 PM
 
Location: Prescott AZ
5,857 posts, read 8,455,335 times
Reputation: 10768

Advertisements

I have such problems with constipation, and going.
My latest concern is that I produce "marbles", either about a quarter size or smaller. Nothing else.
What does it mean? I take a bunch of meds and am wondering if this is a side effect of one of them. It just started happening lately. Does anyone know if this is a side effect of some condition? I already have a gastro doc, but its expensive to see him. Decided to increase my liquids and to add prunes and more fruit, but I am seeing no results.

Hope I haven't been too repulsive.
Reply With Quote Quick reply to this message

 
Old 12-05-2011, 06:46 PM
 
Location: Colorado
18,720 posts, read 4,714,891 times
Reputation: 5333
Meds can certainly mess up your BMs, make you constipated.
I try to eat some cereal with All Bran on top, have fiber tabs,
stool softener, prunes and orange juice.
My husband had trouble until he got off of heavy duty pain meds
after surgery and an infection.
Search the computer for answers but if it doesn't get better soon
get help.
Reply With Quote Quick reply to this message
 
Old 12-05-2011, 07:10 PM
 
Location: Santa Cruz, CA
2,190 posts, read 5,738,419 times
Reputation: 2035
Since you're on a lot of meds try something natural for better bowel movements.
A healthy colon is a happy colon and if all you're doing is squeezing / pushing out a lot of hard fecal matter, it's time to do something.
Organic-India-Harmony
It works. It's affordable and it's natural and organic.
And yes, drink plenty of good water.
Drink at least 8 glasses a day and if you're peeing all day, that's o.k..
If you don't want to buy bottled water and you don't have good well water, get a Britta pitcher or some kind of good filtration system.
Good water and plenty of it is really important for good bowel movements and good health in general and it's extra important for you as you're taking so much medication.
Eat well ... plenty of whole foods.
Eat some fresh fruit daily.
If you don't exercise, start walking daily.
It's good for the whole body and helps to keep everything flowing.
I'd also find a natural way to support your liver not only for better poopin' but also because your liver could use some support due to regular use of pharmaceuticals.
Milk Thistle or Dandelion are both herbs that are excellent for liver support.
Check with your m.d. to make sure there's no issue with either herbs and your meds.
Reply With Quote Quick reply to this message
 
Old 12-05-2011, 07:16 PM
 
35 posts, read 54,551 times
Reputation: 35
Try to take some stool softeners, you may have too much fibers in your system. Mostly because it's hard, if you know what I mean.

Is one of your meds contains opioid analgesic? It can cause constipation.
Reply With Quote Quick reply to this message
 
Old 12-05-2011, 07:30 PM
 
Location: Barrington, IL area
1,594 posts, read 2,550,167 times
Reputation: 4942
Eat Prunes.
Reply With Quote Quick reply to this message
 
Old 12-06-2011, 08:46 AM
 
Location: Happyville, North Carolina
2,388 posts, read 2,030,702 times
Reputation: 3540
When your poop floats, it usually means you have plenty of fiber in your diet. Mine poop usually goes straight down and chips the bottom.
Reply With Quote Quick reply to this message
 
Old 12-06-2011, 10:41 AM
 
Location: Santa Cruz, CA
2,190 posts, read 5,738,419 times
Reputation: 2035
Quote:
Originally Posted by xsthomas View Post
When your poop floats, it usually means you have plenty of fiber in your diet. Mine poop usually goes straight down and chips the bottom.
That's so not true.
I eat a lot of fiber (always have) and i also take a fiber supplement (the one i recommended on this thread) and .... well, i don't feel like going into details about my poop but it's just not true.
Reply With Quote Quick reply to this message
 
Old 12-06-2011, 10:53 AM
 
Location: Arizona
1,034 posts, read 3,736,287 times
Reputation: 1346
I had the exact same problem as the OP. I tried all forms of fiber from psillium, to senna, to pectin, to taking 6-10 prunes daily, to taking an otc med daily. No results.

When I got pregnant, my symptoms worsened and I cried everytime I had to go. I was miserable. Then I found out I was having twins and my perinatologist recommended upping my intake of calcium and magnesium via a supplement in addition to my daily prenatals. Bingo. From what I have read since, people suffering from constipation often have undiagnosed magnesium deficiencies. That, apparently, was my issue. I haven't had a problem since, except when I forget to take my magnesium supplement at night.
Reply With Quote Quick reply to this message
 
Old 12-06-2011, 03:58 PM
 
Location: St. Louis
9,475 posts, read 16,442,439 times
Reputation: 13184
I have read that some people have the opposite reaction with psyllium from what they're supposed to and I think I'm one of those people. If you take it and it makes the constipation worse, then you could be one of those people too.

I have also read that people who have long-standing constipation issues which aren't solved by the usual methods of more fiber and liquids could have a food intolerance and dairy and gluten would be the usual malefactors. If you can't solve this any other way, you might want to try an elimination diet. Also ask your pharmacist if any of your meds could be causing this. If any are antibiotics, you'll want to be taking probiotics too.
Reply With Quote Quick reply to this message
 
Old 12-06-2011, 04:03 PM
 
Location: Santa Cruz, CA
2,190 posts, read 5,738,419 times
Reputation: 2035
There's all sort of reasons (emotional, psychological, physical) for constipation.
Pharmaceuticals often interfere with healthy bowel movements.
And often people find that psyllium causes or exacerbates constipation because they don't drink enough water when taking it.
It's absolutely essential that enough water is taken with psyllium .... at least 8 0z but preferably twice that amount.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2018, Advameg, Inc.

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top